Alert archive / New York / Frost Advisories in 2016
Frost Advisory 2, NWS New York, NY
NWS New York, NY issued this frost advisory at Apr 16, 2016, 3:39 PM EDT for 5 counties in New York; 4 counties in Connecticut; Passaic County, New Jersey. It took effect at Apr 17, 2016, 2:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2016, 3:39 PM EDT (19:39 UTC)
- In effect from
- Apr 17, 2016, 2:00 AM EDT
- Expired
- Apr 17, 2016, 6:18 AM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Passaic County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
165 WWUS71 KOKX 161939 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 339 PM EDT SAT APR 16 2016 ...FROST DEVELOPMENT EXPECTED LATE TONIGHT... CTZ005>008-010>012-NJZ002-NYZ067>070-079-081-171200- /O.NEW.KOKX.FR.Y.0002.160417T0600Z-160417T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 339 PM EDT SAT APR 16 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. * TEMPERATURES...LOWER TO MID 30S. * TIMING...LATE TONIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$
3 follow-up statements
964 WWUS71 KOKX 170721 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 321 AM EDT SUN APR 17 2016 ...FROST DEVELOPMENT EXPECTED EARLY THIS MORNING... CTZ005>008-010>012-NJZ002-NYZ067>070-079-081-171200- /O.CON.KOKX.FR.Y.0002.000000T0000Z-160417T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 321 AM EDT SUN APR 17 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$
866 WWUS71 KOKX 170725 CCA NPWOKX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 325 AM EDT SUN APR 17 2016 ...FROST DEVELOPMENT EXPECTED EARLY THIS MORNING... CTZ005>008-010>012-NJZ002-NYZ067>070-079-081-171200- /O.COR.KOKX.FR.Y.0002.000000T0000Z-160417T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 325 AM EDT SUN APR 17 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$
204 WWUS71 KOKX 171018 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 618 AM EDT SUN APR 17 2016 CTZ005>008-010>012-NJZ002-NYZ067>070-079-081-171130- /O.CAN.KOKX.FR.Y.0002.000000T0000Z-160417T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 618 AM EDT SUN APR 17 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Apr 16, 2:25 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 16, 2:25 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
225 PM EDT SAT APR 16 2016
.SYNOPSIS...
HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH MONDAY. A COLD FRONT
WILL PASS THROUGH FROM THE NORTH LATE MONDAY NIGHT INTO TUESDAY
MORNING...FOLLOWED HIGH PRESSURE LATER TUESDAY THROUGH THURSDAY. A
WEAK FRONTAL SYSTEM WILL APPROACH FROM THE WEST THURSDAY NIGHT...AND
IMPACT THE AREA MAINLY ON FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SEASONABLY MILD...WITH BREEZY AND DRY CONDITIONS THIS
AFTERNOON...BETWEEN HIGH BUILDING SW FROM EASTERN CANADA AND LOW
PRESSURE WELL SE OF LI.
WIND GUSTS 25 TO 30 MPH CONTINUE FOR MUCH OF SOUTHERN CT AND LONG
ISLAND THIS AFTERNOON...WITH GUSTS 15 TO 25 MPH FARTHER WEST. RH
VALUES WILL CONTINUE IN THE MID TO UPPER TEENS THIS AFTERNOON.
SEE FIRE WEATHER SECTION BELOW FOR MORE INFORMATION. HIGHS IN THE
LOWER TO MID 60S TODAY...WITH LIKELY SOME UPPER 60S IN NE NJ/NYC
METRO AND LOWER HUDSON VALLEY.
GRADIENT WEAKENS TONIGHT AS THE HIGH SETTLES OVER THE REGION. LOWS
WILL RANGE FROM THE LOWER TO MIDDLE 30S INLAND AND UPPER 30S TO
LOWER 40S MOST ELSEWHERE. LOWS IN THE NYC/NJ METRO WILL BE IN THE
UPPER 40S. HAVE INCLUDED PATCHY FROST ACROSS THE INTERIOR WHERE BEST
RADIATIONAL COOLING CONDITIONS SHOULD RESIDE. THERE SHOULD BE ENOUGH
FLOW ACROSS EASTERN LONG ISLAND TO PREVENT TEMPS FROM BOTTOMING OUT
AS MUCH AS THE LAST FEW NIGHTS.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
DRY CONDITIONS CONTINUE THROUGH MONDAY AS RIDGING REMAINS IN CONTROL
ALOFT AND AT THE SURFACE. OFFSHORE LOW SLOWLY MOVES FURTHER OUT TO
SEA ON SUNDAY SO NOT EXPECTING AS MUCH WIND AS SATURDAY ACROSS
EASTERN ZONES. THE OMEGA BLOCK PATTERN THAT HAS KEPT A STAGNANT
PATTERN OVER THE LAST SEVERAL DAYS BEGINS TO BREAK DOWN SUNDAY NIGHT
INTO MONDAY AS A NORTHERN STREAM TROUGH DIGS SOUTH FROM SOUTHERN
CANADA. HIGH PRESSURE WILL MOVE SOUTHWEST ON MONDAY AS A COLD FRONT
SLOWLY APPROACHES FROM THE NORTH DURING THE DAY.
SKIES WILL BE CLEAR ON SUNDAY AND THEN SHOULD START TO SEE A FEW
MORE CLOUDS LATE MONDAY AS THE FRONT APPROACHES. TEMPERATURES ON
SUNDAY AND MONDAY WILL BE 10 TO 15 DEGREES ABOVE NORMAL WITH THE
WARMEST DAY ON MONDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE COLD FRONT MOVES ACROSS THE AREA LATE MONDAY NIGHT INTO
TUESDAY MORNING. ECMWF HAS BACKED OFF ITS MORE AGGRESSIVE QPF FROM
ITS LAST TWO RUNS WITH THE COLD FRONT...AS IT DEVELOPS A WEAK
WAVE OF LOW PRESSURE OVER OR JUST S OF LONG ISLAND IN RESPONSE TO
AN APPROACHING SHORTWAVE. HAVE CONTINUED TO FCST CHANCE POP FOR
THIS ESPECIALLY OVER SRN CT AND LONG ISLAND.
AT ANY RATE...WE SHOULD RETURN TO ANOTHER ROUND OF FINE SPRING WX
MID WEEK AS HIGH PRESSURE BUILDS FROM ONTARIO AND THE UPPER GREAT
LAKES...WITH TEMPS RETURNING TO NEAR AVG. RETURN FLOW AS THE SFC
HIGH PASSES SE AND AS HEIGHTS RISE ALOFT SHOULD LEAD TO A MILD DAY
ON THU...WITH HIGH TEMPS A LITTLE ABOVE AVG...MAINLY IN THE UPPER
60S/LOWER 70S AWAY FROM THE IMMEDIATE COASTLINE. THE FLOW ALOFT
BECOMES ZONAL LATE THIS WEEK...AND A WEAKENING EMBEDDED SHORTWAVE
SHOULD BRING CHANCES FOR SHOWERS MAINLY ON FRI.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR AS STRONG HIGH PRESSURE REMAINS IN CONTROL.
WIND FORECAST COMPLICATED INTO THIS EVENING. NNE TO NE WINDS
10-15 KT ATTM...WITH GUSTS OVER 20 KT E OF NYC METRO...WILL VEER
MORE TO THE ENE AND DIMINISH SOMEWHAT LATE THIS AFTERNOON AS A
WEAK BOUNDARY EVIDENT ON RADAR OVER THE COASTAL WATERS CONTINUES
TO MOVE WESTWARD TOWARD KBDR/KISP AND EVENTUALLY MOST OF THE NYC
METRO TERMINALS. THIS SHOULD HELP TURN WINDS E-SE AT KBDR LATE
THIS AFTERNOON...AND SE AT KJFK/KEWR AROUND/AFTER SUNSET AS LOSS
OF DAYTIME HEATING LOWERS POTENTIAL FOR STRONGER NE WINDS TO MIX
DOWN FROM ALOFT. WINDS SHOULD RESUME A N-NE BEARING 10 KT OR LESS
AFTER MIDNIGHT.
.OUTLOOK FOR 18Z SUNDAY THROUGH THU...
.SUNDAY AFTERNOON/NIGHT...VFR WITH COASTAL SEA BREEZES.
.MON...VFR.
.MON NIGHT...SHOWERS WITH MVFR CONDS POSSIBLE LATE...MAINLY
CT/LONG ISLAND TERMINALS.
.TUE...SHOWERS WITH MVFR CONDS POSSIBLE EARLY...MAINLY CT/LONG
ISLAND TERMINALS...THEN NW WINDS G25KT IN THE AFTERNOON/EVENING.
.WED...VFR. NW WINDS G20KT MAINLY IN THE MORNING.
.THU...VFR.
&&
.MARINE...
PRESSURE GRADIENT THIS AFTERNOON WILL CONTINUE WINDS GUSTING 25
TO 30 KT ON THE OCEAN WATERS MAINLY EAST OF FIRE ISLAND INLET.
THE STRONGEST GUSTS TO 30 KT WILL BE CONFINED THE WATERS EAST OF
MORICHES INLET. GUSTS TO 25-30 KT CAN ALSO BE EXPECTED ON THE
PECONIC/GARDINERS BAYS AND EASTERN LI SOUND INTO EARLY THIS
EVENING.
THE GRADIENT WEAKENS TONIGHT AND WINDS WILL FALL BELOW 20 KT ON
MOST WATERS ALTHOUGH A FEW GUSTS TO 20 KT CANNOT BE RULED OUT
EAST OF MORICHES INLET. OCEAN SEAS WILL REMAIN BETWEEN 5 AND 8 FT
THROUGH SUNDAY WITH A CONTINUED E SWELL FROM OFFSHORE LOW
PRESSURE. HAVE EXTENDED THE SCA ON THE OCEAN THROUGH SUNDAY
EVENING. SEAS BEGIN TO SUBSIDE SUNDAY NIGHT...BUT SHOULD CONTINUE
TO REMAIN ABOVE SCA INTO EARLY MONDAY MORNING.
OFFSHORE FLOW BEHIND A DEPARTING FRONTAL SYSTEM COULD ALSO BRING
OCEAN SEAS CLOSE TO 5 FT ON THE OUTER COASTAL WATERS E OF MORICHES
INLET LATE TUE NIGHT/WED MORNING. OTHERWISE...SUB-SCA CONDITIONS
EXPECTED FROM MONDAY AFTERNOON THROUGH WEDNESDAY.
&&
.FIRE WEATHER...
DRY/GUSTY CONDITIONS ACROSS LONG ISLAND AND SOUTHERN
CONNECTICUT THROUGH THIS AFTERNOON...WITH RH 15-20 PERCENT AND
WIND GUSTS 20-30 MPH...PRESENT AN ELEVATED POTENTIAL FOR THE
SPREAD AND GROWTH OF ANY FIRES THAT DEVELOP. THESE CONDITIONS
COULD EXTEND FARTHER WEST THAN EXPECTED.
&&
.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION EXPECTED THROUGH NEXT WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
340.
&&
SYNOPSIS...GOODMAN/DS
NEAR TERM...DS/NV
SHORT TERM...DS
LONG TERM...GOODMAN/DS
AVIATION...GOODMAN/DW
MARINE...GOODMAN/DS
FIRE WEATHER...DS
HYDROLOGY...DSHazardous weather outlook, Apr 16, 6:16 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 616 AM EDT SAT APR 16 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-171030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 616 AM EDT SAT APR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-171030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 616 AM EDT SAT APR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Frost Advisories in New York, 2016Frost Advisories in Connecticut, 2016Frost Advisories in New Jersey, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.